Kinda new to all this, but not sure where else to go for answers, support, etc. I have been on various doses of morphine sulphate (both short and long acting) for about 6 years for various pain management issues. Anyway, went cold turkey on May 26th of this year, with the help of my doctor. I went into this prepared, knew it would be hard and titrated my dose down to like 45mg a day before I stopped taking it. My question is, when will I stop feeling so horrible? I can't keep anything down so I have no energy. Sleeping isn't too much of an issue most nights because I have Ambien (that is my next detox!). Ugh, I am moody, angry, and achey. My mom is helping me, or trying to. Today is just a bad day and I want this to be over. I actually felt good this weekend, and was excited that maybe the worst was over. Not so much today. Any suggestions on how to stay positive through the transition period? I know my detox could have been so much worse, and am greatful and all that. Just feel like I am at my witts end. The depression is an issue too. Anyone out there have any advice or anything? Thanks for letting me vent!
6 years and cold turkey must be agonizing. However you made it what 9 days or so? Did you have an injury? I would suggest you check out the 'sample home detox' at the top of the thread. When I quit opiates, morphine sulphate was one of them, and vitamin supplements, excercise helped (once your body can handle it.. try walks, then push ups on stairs at an angle or jogging on spot for starters). The length of withdrawal symptoms will be a little different for everyone, and sometimes symptoms go away then come back at random. Day 10 you should be at your acute stage of withdrawals and it will get better from there. I would also suggest you consult with your doctor regularly; cold turkey can be dangerous especially from a 6-year run.. Congrats on getting this far tho!
The Following User Says Thank You to second go For This Useful Post: simonskm (06-08-2011)
Thank you for responding to my post. Today is definitely better. I have been trying to go for walks with my dog, but since I can't seem to keep food down I have no energy. It's like a horrible cycle. I was on the meds for some spinal problems I have, can't afford the surgery I need, and before that I couldn't take the time off of work. I had been on pain meds for so long though that I wasn't even sure what my true pain level was anymore. I am 31 and just feel too young to be poisioning my body when I didn't even know how I felt. I didn't realize how much the meds were effecting me, I was tired all the time, and basically stopped caring about things. I developed the mindset that if something was wrong all I needed to do was take a pill to fix it. I feel like I need clarity. I hope that all makes sense. Sorry to ramble. It is kind of hard to talk to people about this, they don't really understand. Thank you again for responding. It's just hard some days, I want to be off the meds, but sometimes it is so tempting to just take one little pill and make this all stop. Luckily, I flushed them all. Today is an ok day. Just taking it one day at a time. Just ready for this to be over.
Hello Simon, believe me, more people understand what u are going through than u realize. I think u are doing brilliant! How is your pain level now that u are not taking any narcotics? hopefully u can manage it with some nonnarcotic medications. I am addicted to roxicodone 30mgs and supposed to take it 4 times a day. I have cut it down to about 2.5 to 3 pills a day as opposed to 4 pills a day. I know it is not a significant drop but every little bit really helps. I want to quit entierly but my spine burns so bad that it feels like raw hamburger meat looks! (if that makes any sense) lol. Still, taking narcotic pain pills is like making a deal with the devil, it is a no win situation!
The Following 2 Users Say Thank You to oxygirl For This Useful Post: EDSGRL (08-21-2012), simonskm (06-08-2011)
Thank you for responding. My pain level has been managable, but I also haven't been very active either. Trying to exercise a bit more every day, also found out that for some reason fruit is all I can keep down. Not complaining, at least I am building my energy back up. I totally get the "deal with the devil" reference. I felt that way every time I took a pill. Still feel that way when I take my Ambien. I am truly sorry for your pain. Pain is a funny thing, other people can't see or feel it so they don't get how much it affects your life. Good luck with your struggle, keep in contact, it's just nice to have people to talk to who understand.
Ok, so I have been off of the ms contin for almost 4 weeks now. I had been feeling pretty good for the past week and a half or so. Last night and today I am having issues with restless legs, anyone know how long this will last? Been taking a multi-vitamin still, I just feel like this will never stop. I know it won't stop overnight or anything, just getting discouraged. I just want to feel normal again. My pain level has been going up and down, but it is managable. I guess I am just frustrated. I truly want to stay off of any type of narcotics, but to know in the back of my mind that if I just take one more pill all this will go away. I hate that I let myself get so dependant on a medication to get me through the day. I guess I just needed to vent a little today.
The following user gives a hug of support to simonskm: tooyong4pain (06-20-2011)
I do underatdn ur issus, I was on meds for about 2yrs b4 my neck surgery and it was a LOOOONG hard road. Now I am having to take them AGAIN for my sacroiliac joint! WHICH is HELL and having troble frind a doc to help me treat and control the pain, anyhoo, like oxygirl said there are a A LOT of people that so understand ur pain but we have ALL been forced into hiding because if we let anyone know what we go threw we are "drug addicts" which is NOT the case at all (for MOST of us). I wish you the best of luck and if you need anyone to talk to feel free to message me ANYTIME!
Wow! Congrats to you! CT on the MS Contin! I'm on that too for 6 months for a weird accident and I'm just starting to come off them w my doc. I was taking 30mg 3x a day. Now I'm on the 2nd month of 2xs a day. After my next scan, assuming all is ok, I'll move to 15mg 2x a day ( all these pills are the long acting kind) for about a month and then nothing. Seems like a big jump, 30 mg a day to nothing...
Anyhow, this post isnt anout me... I just wanted to tell u i can sort of relate, or will soon! . my doc said if I quit CT on the level I was on, I'd get really sick. Why did u and yer doc decide this was the best way to go? Just curious.
Anyhow--Good work! You should be proud! I am sure it takes a lot of time for the body and brain to get back to where it was pre pills, so try to wait it out some more..., or check w your doctor that supervised your CT. It cant hurt to check in. Unless I missed something an u can't do tha anymore. You have gotten so far! I with I was as far as you. You are kicking major butt! Keep on rocking! . Wendy
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts. my issues have issues! To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
I congratulate you in your efforts to get free from the morphine. I have no doubt that going cold turkey from it is far from being a joy ride. Detoxing can feel like a forever thing. It really does take a lot of time and as we go through the withdrawal, time can seem to pass too slowly. Your brain and body have been accustomed to getting its daily infusion of morphine which, in addition to blocking the feeling of pain, also helped the brain to stop functioning at its peak to produce the serotonin and stuff like that that we need. It was a six year event taking the drug; it is the norm that it is going to take some time for the brain and body to restore themselves. We can help speed the restoration process with the exercise tooyoung suggested and by eating as well as we can handle. One thing that helped me in my own withdrawal was to remind myself constantly that each withdrawal symptom was actually a symptom of healing. Every symptom I endured brought me closer to full restoration.
For restless legs, I found a product by Hyland called "Restless Legs." ( not too much creativity, huh? Chuckles). It really helped.
As far as the Tramadol a poster suggested, please research the addictive potential of this drug. It is an "opioid-like" drug. It was touted by the makers as non-addictive. Not true! After many people found this out, the company that made it was sued. The drug insert now reads that it should not be used by anyone with addiction problems. It also reads not to stop abruptly or withdrawal symptoms can occur.